| Catalog Number |
14200100 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "when drilling to insert a lateral stop screw into the distal dynamic hole, the drill hit into the posterior wall of the nail.Surgeon tried to correct the trajectory, but because of the hole, surgeon ended up not being able to insert the screw through the device, so he removed the device and managed to insert the screw freehand.".
Event or Problem Description
Additional Manufacturer Narrative
The reported event of alleged targeting inaccuracy could not be confirmed, since the returned device is conforming to specifications and fully functional.As the nail was implanted and the surgical procedure successfully completed by free-hand-technique, this could be interpreted as an indication that no discrepancy with the nail used was suspected.Finally, based on above and referring to the fact that nothing was reported at the time of pre-functional check performed, which is required before surgery, it could not be excluded that the case is rather related to sub-optimal intraoperative procedure.However, a check of both in combination was impossible since only the targeter was made available and the nail is still implanted.Potentially reduced accuracy in guidance is usually found during functional check [required per ifu].In case of any deviation it is realized prior to use.Pre-supposing that targeting accuracy for drilling was confirmed by pre-operative check it was concluded that the event was mainly based in the intra-operative procedure.Since it was confirmed that during the primary reported inaccuracy of guidance no intermediate targeting sleeve was used, this is a deviation from surgical technique and thus, clear user related.The op tech gamma hip fracture nailing system clearly instructs as following ¿for distal locking of the intermediate nail, a dedicated intermediate targeting sleeve is required¿.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.